MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number L20H-002X01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 2025-05-30, the clinic contacted berlin heart gmbh affairs to report an incident with the excor driving tube l20h-002x01 on a patient supported with an excor active driving unit.The clinic stated that on (b)(6) 2025, the excor active emitted an h1 pressure loss alarm, and a crack in the driving tube was identified by the clinic personnel.The affected driving tube was replaced immediately without any problems.The patient remained stable throughout, and no negative effects were reported.The patient was successfully transplanted on (b)(6) 2025.
 
Additional Manufacturer Narrative
The excor driving tube, lot: 00130679, was in use on the patient for 556 days from on (b)(6) 2023 until the driving tube was exchanged on (b)(6) 2025.The manufacturer has reviewed the production records of the excor driving tube, lot: 00130679 and concluded that the product was produced according to their specifications.The excor® active driver was used on this patient.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The excor driving tube, red; ø 6/8 mm l 2 m, lot 00130679, was in use on the patient from (b)(6) 2023 until it was replaced on (b)(6) 2025 for 556 days.We have reviewed the production records of the excor driving tube, lot 00130679 and concluded this product was produced according to our specifications.During the initial visual inspection of the returned driving tube, the reported crack in the driving tube was confirmed.The crack was located directly at the pump connection at the end of the driving tube.Furthermore, various superficial damages were discovered in isolated cases along the driving tube.The overall appearance of the damage indicates wear and high bending stress that occurred directly at the pump connection.The damage was most likely caused by the patient's activity.The excor driving tube in question was used for 556 days until the defect occurred.According to our instructions for use (ifu) (chapter 4: product life), the excor driving tubes shall be used for 1 year only.In (b)(6) 2024, berlin heart sent a 330-day reminder to the clinic to inform them that the excor blood pump and connected driving tube of the affected patient have nearly reached their one year product lifetime.The clinic, however, told berlin heart on (b)(6) 2024, that they decided not to exchange both the components.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22293799
Report Number3004582654-2025-00031
Device Sequence Number8893122
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public(01)04260090040560(17)260430(10)00130679
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberL20H-002X01
Device Lot Number00130679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Patient Weight10 KG